03-20-2012, 12:49 PM
Iíve been on Pro for 6 months and a week. Iíve also been on Nizoral for a little over a month. My question is it is still normal to lose hairs every day? Like for example when I run my hand threw my hair I will hair a hair or so (not every time but most). Is this a bad sign that pro isnít working? I know I still need to give it more time. Just wondering if anyone knew anything about this.
03-21-2012, 01:55 AM
A non-balding person will shed up to 200 hairs a day. Shedding isn't the same as balding; it's simply hairs going from the catogen phase ("resting phase" where the hair stops growing) to the telogen phase ("shed phase" where the hair is shed and the follicle builds a new hair shaft that will regrow in a few months). In MPB, atrophy of the follicles caused by DHT will result in follicles building thin hairs that eventually disappear over time. Since you're already on Propecia, the hairs that are being shed will probably grow back normally. You may experience an increase in shedding soon...if you haven't already had such an experience. This is just a consequence of the drug blocking DHT - it thrusts hair follicles into the catagen/telogen phases so that they can grow better hair. If you get such a shed, don't panic. Stick it out. If you wait, it'll all grow back better than it was before the shed.